Thinning hair is a common symptom of hypothyroidism. Since your daughter was diagnosed with Hashi's, is she currently taking any thyroid meds? Also, if you would please post her thyroid test results and reference ranges used by that lab, then members can provide a better response.
Hello, I recommend testing for both Ferritin and Vitamin D Hydroxy 25; deficiencies in both of these can cause hair loss and are common in people w/ Hashi's.
I'll get her levels and send the information. Thanks!!!!!!
I appreciate this more than you can say. I will have her get with her doctor.
Since you mention it's thinning on top I also suggest having her see an Endocrinologist to test for a range of Hormonal tests. Some tests she may want to have include Testosterone, Free Testosterone, DHEA-S, and Estradiol. B12 deficiency can also imact hair.
Also, for Ferritin, note that it needs to be 40+ regardless of ref range; you can have low Ferritin w/ normal Iron so make sure it's Ferritin they check.
If she's on meds, the meds can cause hair loss; so can the change in TSH level and being at a suboptimal TSH.
I suggest testing for all of these: Testosterone, DHEA-S, Estradiol, Free Testosterone, Vit B12, Vit D Hydroxy 25, and Ferritin.
As thyroida suggested in addition to thyroid levels, get other hormones tested as well. Thinning on top (a specific area common to male hairloss) is not normal hair loss pattern for women even with thyroid issues. Low thyroid can throw other hormones out of whack too.
Thyroid hairloss is normally averaged all over the scalp.
Thanks. She sees an endrocrnologist and a dermatologist. I will mention to her to talk about the additional blood tests. Her dermatologist has done a scalp biopsy - have to wait. She did have her tostosterone levels checked and they were ok.